Alert archive / Oklahoma / Red Flag Warnings in 2006

Red Flag Warning 39, NWS Norman, OK

July 20, 200640 counties in Oklahoma; Hardeman County, Wilbarger County, Texas

NWS Norman, OK issued this red flag warning at Jul 20, 2006, 3:34 PM CDT for 40 counties in Oklahoma; Hardeman County, Wilbarger County, Texas. It took effect at Jul 21, 2006, 4:32 AM CDT. It was in force for 17 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 20, 2006, 3:34 PM CDT (20:34 UTC)
In effect from
Jul 21, 2006, 4:32 AM CDT
Expired
Jul 21, 2006, 9:26 PM CDT
In force
17 hr
Issued by
NWS Norman, OK
All 42 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Hardeman County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 4:50 PM CDTTSTM WND DMGS Tribbey, OKSEVERAL TREE LIMBS DOWNED. LIMBS WERE UP TO SIX INCHES IN DIAMETER.
Jul 21, 5:15 PM CDTTSTM WND DMG1 E Maud, OKELECTRICAL LINE BLOWN DOWN. ROOF OF CAR WASH BLOWN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
456 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
2184 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KOUN 202034
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
334 PM CDT THU JUL 20 2006

...EXTREME HEAT AND STRONG WIND SHIFT FRIDAY...

.TEMPERATURES WILL CONTINUE WELL ABOVE 100 DEGREES...WITH VERY
LOW AFTERNOON HUMIDITY ON FRIDAY. LONG TERM DROUGHT AND THE RECENT
HEAT WAVE HAVE STRESSED VEGETATION. A STRONG WIND SHIFT IS ALSO
EXPECTED DURING THE DAY AND EVENING ON FRIDAY...WITH THE POTENTIAL
TO COMPLICATE ANY FIREFIGHTING EFFORTS.

OKZ004>031-033>036-038-211000-
/O.UPG.KOUN.FW.A.0030.060721T1400Z-060722T0300Z/
/O.NEW.KOUN.FW.W.0039.060721T1400Z-060722T0300Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-
COMANCHE-
334 PM CDT THU JUL 20 2006

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 10 PM CDT FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

NEAR RECORD HEAT AROUND 110 DEGREES...ALONG WITH HUMIDITY UNDER
20 PERCENT...WILL CREATE VERY HIGH TO EXTREME FIRE DANGER ON
FRIDAY. IN ADDITION...WINDS WILL SHIFT FROM WEST TO NORTH AND
INCREASE TO AROUND 20 MPH WITH GUSTS OVER 30 MPH...AS A COLD FRONT
MOVES ACROSS THE REGION. THE WIND SHIFT IS EXPECTED TO REACH FAR
NORTHERN OKLAHOMA BY NOON...CENTRAL AND WEST CENTRAL OKLAHOMA BY
4 PM...AND FAR SOUTHWEST OKLAHOMA BY 7 PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

OKZ037-211000-
/O.NEW.KOUN.FW.W.0039.060721T1400Z-060722T0300Z/
TILLMAN-
334 PM CDT THU JUL 20 2006

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 10 PM CDT FRIDAY. 

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 10 PM CDT FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

NEAR RECORD HEAT AROUND 110 DEGREES...ALONG WITH HUMIDITY UNDER
20 PERCENT...WILL CREATE VERY HIGH TO EXTREME FIRE DANGER ON
FRIDAY. IN ADDITION...WINDS WILL SHIFT FROM WEST TO NORTH AND
INCREASE TO AROUND 20 MPH WITH GUSTS OVER 30 MPH...AS A COLD FRONT
MOVES ACROSS THE REGION. THE WIND SHIFT IS EXPECTED TO REACH FAR
NORTHERN OKLAHOMA BY NOON...CENTRAL AND WEST CENTRAL OKLAHOMA BY
4 PM...AND FAR SOUTHWEST OKLAHOMA BY 7 PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BURKE
3 follow-up statements
000 
WWUS84 KOUN 210932
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
432 AM CDT FRI JUL 21 2006

...EXTREME HEAT AND STRONG WIND SHIFT TODAY...

.TEMPERATURES WILL CONTINUE WELL ABOVE 100 DEGREES AT MOST
LOCATIONS...WITH VERY LOW LATE MORNING AND AFTERNOON HUMIDITIES. LONG
TERM DROUGHT AND THE RECENT HEAT WAVE HAVE SEVERELY STRESSED
VEGETATION. A STRONG WIND SHIFT IS ALSO EXPECTED DURING THE DAY
AND EVENING AS A STRONG COLD FRONT PASSES THROUGH. THIS WIND SHIFT
WILL HAVE THE POTENTIAL TO COMPLICATE ANY FIREFIGHTING EFFORTS.

OKZ032-039>042-044-TXZ083-085-211745-
/O.EXA.KOUN.FW.W.0039.060721T1400Z-060722T0300Z/
HUGHES-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-HARDEMAN-WILBARGER-
432 AM CDT FRI JUL 21 2006

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT
THIS EVENING. 

NEAR RECORD HEAT AROUND 105 TO 110 DEGREES...ALONG WITH HUMIDITY
NEAR AND BELOW 20 PERCENT...WILL CREATE VERY HIGH TO EXTREME FIRE
DANGERS TODAY. IN ADDITION...WINDS WILL SHIFT FROM LIGHT SOUTHWESTERLY
TO THE NORTH...AND INCREASE TO AROUND 20 MPH WITH GUSTS OVER 30 MPH...
AS A STRONG COLD FRONT MOVES ACROSS THE REGION. THE WIND SHIFT IS
EXPECTED TO REACH CENTRAL AND SOUTH-CENTRAL OKLAHOMA TOWARD 4
PM...AND WESTERN NORTH TEXAS TOWARD 7 PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

OKZ004>031-033>038-211745-
/O.CON.KOUN.FW.W.0039.060721T1400Z-060722T0300Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-
432 AM CDT FRI JUL 21 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
10 PM CDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

NEAR RECORD HEAT...AS HIGH AS 110 DEGREES...ALONG WITH HUMIDITY
UNDER 20 PERCENT...WILL CREATE VERY HIGH TO EXTREME FIRE DANGERS
TODAY. IN ADDITION...WINDS WILL SHIFT FROM SOUTHWEST TO NORTH AND
INCREASE TO AROUND 20 MPH WITH GUSTS OVER 30 MPH...AS A STRONG COLD
FRONT MOVES ACROSS THE REGION. THE WIND SHIFT IS EXPECTED TO REACH
FAR NORTHERN OKLAHOMA BY NOON...CENTRAL AND WEST-CENTRAL OKLAHOMA
BY 4 PM...AND FAR SOUTHWEST OKLAHOMA BY 7 PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

11
000 
WWUS84 KOUN 211614
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1114 AM CDT FRI JUL 21 2006

...EXTREME HEAT AND STRONG WIND SHIFT TODAY...

.TEMPERATURES WILL CONTINUE WELL ABOVE 100 DEGREES AT MOST
LOCATIONS FROM CENTRAL OKLAHOMA SOUTHWARD INTO WESTERN NORTH TEXAS...WITH
VERY LOW AFTERNOON HUMIDITIES. LONG TERM DROUGHT AND THE RECENT
HEAT WAVE HAVE SEVERELY STRESSED VEGETATION. A STRONG WIND SHIFT
IS ALSO EXPECTED DURING THE DAY AND EVENING AS A STRONG COLD FRONT
PASSES THROUGH. THIS WIND SHIFT WILL HAVE THE POTENTIAL TO
COMPLICATE ANY FIREFIGHTING EFFORTS.

OKZ004>018-211715-
/O.CAN.KOUN.FW.W.0039.000000T0000Z-060722T0300Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-
1114 AM CDT FRI JUL 21 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG
WARNING FOR MUCH OF NORTHERN OKLAHOMA. A STRONG SUMMER COLD FRONT IS
MOVING SOUTHWARD THROUGH OKLAHOMA TODAY. ALTHOUGH BRISK NORTHERLY
WINDS WILL PREVAIL ACROSS MUCH OF NORTHERN OKLAHOMA THIS
AFTERNOON...COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITY WILL
LESSEN FIRE DANGER. AS A RESULT THE RED FLAG WARNING IS CANCELLED
FOR MUCH OF NORTHERN OKLAHOMA.

$$

OKZ019>042-044-TXZ083-085-220015-
/O.CON.KOUN.FW.W.0039.000000T0000Z-060722T0300Z/
LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-
MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-
HARDEMAN-WILBARGER-
1114 AM CDT FRI JUL 21 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

NEAR RECORD HEAT...AS HIGH AS 110 DEGREES...ALONG WITH HUMIDITY
UNDER 20 PERCENT...WILL CREATE VERY HIGH TO EXTREME FIRE DANGERS
TODAY. IN ADDITION...WINDS WILL SHIFT FROM WEST TO NORTH AND
INCREASE TO AROUND 20 MPH WITH GUSTS NEAR 30 MPH...AS A STRONG
COLD FRONT MOVES ACROSS THE REGION. THE WIND SHIFT IS EXPECTED TO
MOVE THROUGH CENTRAL AND WEST-CENTRAL OKLAHOMA BY 3 PM...AND FAR
SOUTHWEST OKLAHOMA BY 6 PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$
000 
WWUS84 KOUN 220226
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
926 PM CDT FRI JUL 21 2006


OKZ019>042-044-TXZ083-085-220330-
/O.CAN.KOUN.FW.W.0039.000000T0000Z-060722T0300Z/
LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-
MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-
HARDEMAN-WILBARGER-
926 PM CDT FRI JUL 21 2006

...RED FLAG WARNING IS CANCELLED...

A STRONG COLD FRONT HAS MOVED THROUGH THE AREA BRINGING COOLER
TEMPERATURES. HUMIDITIES HAVE ALSO BEGUN TO RISE...ESPECIALLY
BEHIND THE FRONT. WITH THE IMPROVING RELATIVE HUMIDITIES AND
DECREASING TEMPERATURES...THE NATIONAL WEATHER SERVICE IN NORMAN HAS
CANCELLED THE RED FLAG WARNING. NORTHEASTERLY WINDS WILL CONTINUE
OVERNIGHT AT 5 TO 15 MPH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jul 20, 3:25 PM CDT, 9 minutes earlier.

Area forecast discussion, Jul 20, 3:25 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT THU JUL 20 2006

.DISCUSSION...MAIN CHALLENGES INCLUDE A SMALL CHANCE FOR
THUNDERSTORMS TONIGHT...THEN A DAY OF EXTREMES ON FRIDAY.

THIS AFTERNOON UPPER LEVEL HIGH PRESSURE WAS CENTERED ALONG AN AXIS
FROM SOUTHEAST KANSAS TO NORTHERN NEW MEXICO. THIS PLACED MUCH OF
OKLAHOMA IN A DEEP EASTERLY FLOW WHICH WAS CONTRIBUTING TO HIGHER
DEWPOINTS MOVING WEST. CONVECTIVE OUTFLOWS FROM ARKANSAS AND
LOUISIANA HAVE CONSOLIDATED...AND WERE MOVING ALONG THE RED
RIVER...WHERE A HEALTHY CUMULUS FIELD HAD GROWN BY EARLY AFTERNOON.
WINDS ARE LIGHT...AND SUPPORT FOR UPWARD MOTION LIMITED...BUT WHEN
COMBINED WITH THE EXTREME TEMPERATURES AND SOME ELEVATED
TERRAIN...MAY BE ENOUGH TO INITIATE THUNDERSTORMS THIS EVENING. BOTH
THE NAM AND RUC MODELS PRODUCE THUNDERSTORMS IN SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS. WILL LIKELY INCLUDE A SLIGHT CHANCE IN THE
FORECAST IF CUMULUS FIELD PERSISTS OR GROWS VERTICALLY.

ATTENTION THEN TURNS TO THE NORTH...WHERE A LONG AWAITED COLD FRONT
WAS DEVELOPING OVER MONTANA AND WYOMING. THE FRONT IS ASSOCIATED
WITH AN UPPER LEVEL STORM OF IMPRESSIVE STRENGTH FOR MID JULY PER
SATELLITE LOOPS AND UPPER AIR DATA...WITH 40 TO 60 KNOT MID AND
UPPER LEVEL FLOW...BEST INITIALIZED BY THE NAM. WILL CONTINUE TO
FOLLOW THE NAM FOR FRONTAL TIMING...AS IT IS VERIFYING WELL WITH A
STATIONARY BOUNDARY IN NORTHERN KANSAS THIS AFTERNOON. THE NAM
FRONTAL TIMING AND WIND STRENGTH BEHIND THE FRONT SUPPORTS AN
UPGRADE OF THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR FRIDAY.
WILL ADD TILLMAN COUNTY TO THE WARNING...BASED ON VERY DRY
FUELS...LOW HUMIDITY...AND PROXIMITY TO THE WIND SHIFT FRIDAY
EVENING. ALSO HAVE CONCERN FOR OTHER PARTS OF SOUTHERN OKLAHOMA WITH
VERY DRY FUELS...AROUND DUNCAN AND PAULS VALLEY. THIS AREA WILL BE
MARGINAL FOR HUMIDITY CRITERIA...AND LIKELY WILL NOT SEE THE
INCREASED WIND SPEEDS UNTIL WELL AFTER DARK. WILL NOT INCLUDE THEM
IN THE CURRENT WARNING...BUT THE WARNING CAN BE EXTENDED INTO THESE
AREAS IF DATA BEGINS TO SUGGEST LOWER HUMIDITY OR EARLIER WIND SHIFT.

MEANWHILE...THE BIG NEWS FOR MOST OF THE PUBLIC WILL BE ONE MORE DAY
OF EXCESSIVE HEAT...BUT WITH BIG CHANGES BY MID TO LATE DAY. THE
COLD FRONT AND STORM SYSTEM WILL PLOW THROUGH OKLAHOMA IN THE
AFTERNOON AND EVENING...REACHING SOUTHEAST OKLAHOMA AND WESTERN
NORTH TEXAS FRIDAY NIGHT. A NARROW CORRIDOR OF DEEP WESTERLY FLOW
WILL PRECEDE THE FRONT...RESULTING IN DRYING AND DOWNSLOPE FLOW
WHICH COULD PUSH TEMPERATURES TO THE 110-112 RANGE ALONG AND WEST OF
INTERSTATE 44. ONLY CHANGE WAS TO COOL TEMPS A BIT ALONG THE KANSAS
BORDER. BEHIND THE FRONT...DEWPOINTS WILL INCREASE SHARPLY...AND A
BAND OF STRONG MID LEVEL ASCENT WILL ENHANCE INSTABILITY. SCATTERED
THUNDERSTORMS SHOULD FORM IN NORTHERN OKLAHOMA AND MOVE SOUTHEAST.
THE MOST PROLONGED LIFTING WILL OCCUR OVER CENTRAL OKLAHOMA FRIDAY
EVENING...AND POPS HAVE BEEN RAISED TO 50 PERCENT IN PLACES. IN
ADDITION TO SCATTERED RAIN...THE STORMS WILL LIKELY PRODUCE STRONG
WIND GUSTS.

BREEZY CONDITIONS MAY PERSIST THROUGH PART OF SATURDAY...WITH
TEMPERATURES TOPPING OUT A FEW DEGREES EITHER SIDE OF 90. VIRTUALLY
NO CHANGES TO THE REST OF THE FORECAST...WITH A SLOW WARMING TREND
NEXT WEEK. GULF MOISTURE WILL INCREASE TUESDAY...AND MAY SUPPORT A
CHANCE FOR RAIN...BUT THERE IS NO APPARENT BOUNDARY OR WAVE TO FOCUS
LOCATION AND TIMING. WILL LEAVE THE EXTENDED PERIODS DRY FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  80 109  67  90 /  10  30  40  10
HOBART OK         78 111  67  93 /  10  10  30  10
WICHITA FALLS TX  78 108  69  92 /  20  10  30  20
GAGE OK           78 100  63  90 /   0  30  20  10
PONCA CITY OK     79 108  65  89 /   0  40  40  10
DURANT OK         76 105  72  91 /  10  10  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR OKZ004-OKZ005-
     OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
     OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
     OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
     OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
     OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
     OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.

     RED FLAG WARNING FROM 9 AM TO 10 PM CDT FRIDAY FOR OKZ004-OKZ005-
     OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
     OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
     OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
     OKZ030-OKZ031-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038.

TX...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR TXZ083-TXZ084-
     TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&

BURKE/JAMES
Hazardous weather outlook, Jul 20, 11:48 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1148 AM CDT THU JUL 20 2006

OKZ004>048-050>052-TXZ083>090-211200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT THU JUL 20 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY THROUGH TONIGHT.

DISCUSSION...
ISOLATED STORMS MAY DEVELOP THIS AFTERNOON ALONG THE HIGHER TERRAIN
OF SOUTHEAST OKLAHOMA. HOWEVER...THESE STORMS WILL LIKELY REMAIN
EAST OF ATOKA AND BRYAN COUNTIES.

THERE IS ALSO AN OUTSIDE CHANCE THAT AN OUTFLOW BOUNDARY MAY
ACCOMPANY A COMPLEX OF STORMS ACROSS NORTHERN KANSAS TONIGHT. IF
THIS OCCURS...THIS BOUNDARY...ALONG WITH ISOLATED STORMS...COULD
GRAZE AREAS CLOSE TO THE KANSAS...OKLAHOMA BORDER AROUND SUNRISE
FRIDAY...WITH STORMS LIKELY BELOW SEVERE LEVELS. OTHERWISE...A
MAINLY DRY ENVIRONMENT AND ABSENCE OF BOUNDARIES SHOULD PREVENT
STORMS THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUL 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...LESS THAN 10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 10 PERCENT.

OTHER HAZARDOUS WEATHER...
DANGEROUSLY HOT CONDITIONS WILL CONTINUE THIS AFTERNOON. AN
EXCESSIVE HEAT WARNING REMAINS IN EFFECT. FIRE DANGER WILL ALSO
REACH VERY HIGH LEVELS WEST OF INTERSTATE 35 THIS AFTERNOON...DUE TO
LOW HUMIDITIES AND VERY DRY CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
A CHANCE OF THUNDERSTORMS WILL ACCOMPANY A COLD FRONT FRIDAY AND
FRIDAY NIGHT. ALTHOUGH WIDESPREAD SEVERE STORMS ARE UNLIKELY...A FEW
STORMS MAY BE ACCOMPANIED BY WINDS OF 40 TO 60 MPH. THUNDERSTORM
CHANCES SHOULD END FRIDAY NIGHT OR EARLY SATURDAY...AS THE FRONT
CLEARS THE AREA.

OTHER HAZARDOUS WEATHER...
AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH FRIDAY. FIRE DANGER
WILL ALSO REACH VERY HIGH TO EXTREME LEVELS FRIDAY AFTERNOON AND
EVENING...AS GUSTY NORTHERLY WINDS DEVELOP BEHIND THE COLD
FRONT...WITH THE WORST FIRE WEATHER CONDITIONS OBSERVED NORTH OF
INTERSTATE 44.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

JAMES

Nearby

Red Flag Warnings in Oklahoma, 2006Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.